Alert archive / New York / Small Craft Advisories in 2022

Small Craft Advisory 44, NWS Buffalo, NY

April 9, 2022

NWS Buffalo, NY issued this small craft advisory at Apr 9, 2022, 4:31 AM EDT. It took effect at Apr 9, 2022, 2:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2022, 4:31 AM EDT (08:31 UTC)
In effect from
Apr 9, 2022, 2:00 PM EDT
Expired
Apr 9, 2022, 11:00 PM EDT
In force
9 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

996 
WHUS71 KBUF 090831
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
431 AM EDT Sat Apr 9 2022

LEZ040-041-091800-
/O.NEW.KBUF.SC.Y.0044.220409T1800Z-220410T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
431 AM EDT Sat Apr 9 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 2 PM this afternoon to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JLA
3 follow-up statements
631 
WHUS71 KBUF 091421
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1021 AM EDT Sat Apr 9 2022

LEZ040-041-092230-
/O.CON.KBUF.SC.Y.0044.220409T1800Z-220410T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1021 AM EDT Sat Apr 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 2 PM this afternoon to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
814 
WHUS71 KBUF 092031
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
431 PM EDT Sat Apr 9 2022

LOZ043-044-100445-
/O.NEW.KBUF.SC.Y.0045.220410T0600Z-220411T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
431 PM EDT Sat Apr 9 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT SUNDAY...

* WHAT...West winds 15 to 25 knots and waves 5 to 8 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 2 AM to 11 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-100445-
/O.NEW.KBUF.SC.Y.0045.220410T0900Z-220410T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
431 PM EDT Sat Apr 9 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY...

* WHAT...West winds 15 to 25 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 5 AM to 5 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-100445-
/O.NEW.KBUF.SC.Y.0045.220410T0900Z-220411T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
431 PM EDT Sat Apr 9 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 PM EDT SUNDAY...

* WHAT...Waves 3 to 6 feet expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 5 AM to 11 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-100300-
/O.CON.KBUF.SC.Y.0044.000000T0000Z-220410T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
431 PM EDT Sat Apr 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

EAJ
870 
WHUS71 KBUF 100234
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1034 PM EDT Sat Apr 9 2022

LEZ040-041-100345-
/O.EXP.KBUF.SC.Y.0044.000000T0000Z-220410T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1034 PM EDT Sat Apr 9 2022

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING...

Winds and waves will continue to diminsh overnight.

$$

LOZ043-044-101100-
/O.CON.KBUF.SC.Y.0045.220410T0600Z-220411T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1034 PM EDT Sat Apr 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT
SUNDAY...

* WHAT...West winds 15 to 25 knots and waves 5 to 8 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 2 AM to 11 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-101100-
/O.CON.KBUF.SC.Y.0045.220410T0900Z-220410T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1034 PM EDT Sat Apr 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
SUNDAY...

* WHAT...West winds 15 to 25 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 5 AM to 5 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-101100-
/O.CON.KBUF.SC.Y.0045.220410T0900Z-220411T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1034 PM EDT Sat Apr 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT
SUNDAY...

* WHAT...West winds 5 to 15 knots and waves 3 to 6 feet expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 5 AM to 11 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

EAJ

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 2:10 AM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Apr 9, 2:10 AM EDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
210 AM EDT Sat Apr 9 2022

.SYNOPSIS...
Unsettled and cool weather will remain across our region through the
weekend as a slow moving upper level low passes across the Great
Lakes. Some wet snow is possible, especially Saturday night into
Sunday morning with a light accumulation possible across the higher
terrain. A day to day warming trend will then begin Monday and
continue through much of the work week.

&&

.NEAR TERM /THROUGH TODAY/...
A chilly, moist cyclonic flow associated with the large upper level
low to our northwest will keep the low chance for showers over much
of the region overnight. There could also be a few wet snow flakes
mixing across the higher terrain. Lows will range from the lower 30s
across the higher terrain to the mid 30s across the lower
elevations.

Large upper trough remains overhead on Saturday with embedded
shortwaves pinwheeling around it's periphery. This will keep the
possibility for some scattered showers going across western and
northcentral NY. However, the main feature will be one of these
upper level disturbances and its' associated surface low that will
move northeast across eastern NY and New England during the day.
This will spare the majority of our region from any major impacts.
The exception will be across inland areas east of Lake Ontario where
a period of steadier showers will be likely from Saturday morning
through mid afternoon or so as the western edge of the main
precipitation shield associated with the aforementioned system
grazes these areas. Better instability remains southeast of the area
tomorrow, so will not have any mention of thunder in the grids. A
chill and damp day on tap with highs ranging from the upper 30s to
lower 40s across the higher terrain to the mid and upper 40s
elsewhere.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
A large upper level trough will be across the eastern Great Lakes
through the remainder of the weekend making for cool and showery
conditions.

The upper level trough axis will be overhead Saturday evening. A few
showers may still be around from daytime heating Saturday afternoon
however coverage will be very isolated by evening. Mostly dry
conditions will begin the first half of the night before a
sharpening shortwave trough travels from Lake Huron south towards
Lake Erie overnight. Cooler temperatures will filter into the
eastern Great Lakes while moisture and synoptic lift increasing late
Saturday night. Snow showers will move into western NY by midnight
and expand eastward across western NY through Sunday morning. Snow
showers will then be mostly confined to the upslope regions east of
the Lake Erie including the Chautauqua Ridge while snow showers
taper off elsewhere across western NY Saturday night. A dusting is
possible across this region with snow accumulations of up to 2
inches on the Chautauqua Ridge. Low temperatures will reach the
upper 20s to low 30s Saturday night.

Snow showers will expand east-southeast of Lake Ontario Sunday
morning while mid-level moisture becomes depleted across western NY.
Snow intensity will wane east of Lake Erie with snow mixing with
rain before showers come to an end Sunday afternoon. Snow showers
will be enhanced on the Tug Hill Plateau by upslope processes and up
to an inch of snow accumulation possible. Elsewhere, warming
temperature during the day will cause snow to mix with rain and no
accumulation is expected. Cool Sunday with highs in the upper 30s to
low 40s.

Showers come to an end Sunday evening and dry conditions will
continue through Monday. Chilly Sunday night with surface high
pressure moving overhead. Lows will reach the upper 20s to low 30s
and mid to upper 20s east of Lake Ontario. An upper level ridge will
track across the region Monday. A return to milder weather expected
with highs reaching the upper 50s to low 60s. The ridge will leave
as fast as it came through Monday night and warm air advection ahead
of an approaching cold front will lead to the potential for rain
showers across the region. Showers will be light and should be east
of the region by Tuesday morning. Low temperatures will fall to the
low to mid 40s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
For the long term period, it will be warm, but continue to be
active. Day to day warming is expected from Tuesday through Thursday
as a ridge tracks across the region. There is still some timing
difference between model guidance for the ridge crossing the region,
followed by the next trough with cooler temps. Max temperatures on
Tuesday will be in the low 60s to near 70 for areas south of Lake
Ontario, and in the mid 50s to near 60 for areas east of Lake
Ontario. Max temperatures on Wednesday and Thursday will be in the
upper 60s to mid 70s south of Lake Ontario, and in the low to mid
60s east of Lake Ontario; temperatures for Thursday will be a few
degrees warmer than Wednesday, but within the range described above.
Timing will be important with the temperatures, as guidance is still
spread with a frontal passage on Thursday. With a slower solution,
delaying the cold front, temperatures will need to be bumped up for
Thursday.

Precipitation wise, Tuesday should be mostly dry. A warm front
associated with an area of low pressure will track northeast across
the region early Wednesday. This will start a more active period
during the long term. Shower potential will increase with the
frontal passage and then continue with the western & north central
NY region in the warm sector of an area of low pressure over the
upper Midwest on Wednesday. The sfc low will start to occlude and
track slowly northeast across the northern Great Lakes and into
Canada later in the week (still some timing issues with this as
well). Within the warm sector, over the region from Wednesday
evening through Thursday afternoon, shower potential will continue,
with some thunderstorms also possible at times. Shower potential
will increase drastically with the frontal passage across the area.
As mentioned above, timing for this frontal passage ranges from the
Thursday afternoon through late Friday morning, so fine tuning the
forecast for these time periods will be necessary over the coming
days. But overall, the active weather we have had, will continue.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
A moist and chilly cyclonic flow will remain in place over the
region overnight. This will keep the chance for isolated to
scattered to showers in place. This will also foster the formation
of IFR/MVFR ceilings as we head toward daybreak, with IFR mainly
confined to the higher terrain. MVFR ceilings and chances for
showers will then continue through at least early this afternoon.

Outlook...

Sunday...Areas of MVFR/local IFR in the morning with rain and wet
snow showers, improving in the afternoon.
Monday...Mainly VFR.
Tuesday...Mainly VFR with a chance of showers.
Wednesday...Mainly VFR with a chance of showers.

&&

.MARINE...
Winds will remain relatively light on Lake Erie and Lake Ontario
tonight, with winds and waves remaining below Small Craft Criteria.

Winds will then freshen later this morning and remain elevated
through the weekend with widespread choppy conditions both days.
Some areas will likely reach low end Small Craft Advisory criteria
for which headlines may be needed.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...JM/Thomas
NEAR TERM...JM
SHORT TERM...HSK
LONG TERM...SW
AVIATION...JLA/JM
MARINE...JM
Hazardous weather outlook, Apr 8, 5:09 AM EDT, 23 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
509 AM EDT Fri Apr 8 2022

NYZ001>005-010>014-019>021-085-090915-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
509 AM EDT Fri Apr 8 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-090915-
Oswego-Jefferson-Lewis-
509 AM EDT Fri Apr 8 2022

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Though steady rain will end today, rivers and streams will stay
around bankfull due to the recent rainfall and saturated conditions.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
509 AM EDT Fri Apr 8 2022

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JLA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 4:31 PM EDTSmall Craft AdvisoryBUF30 hr

Nearby

Small Craft Advisories in New York, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.